# SDR CHQA20070052

- Difficulty date: October 4, 2007
- Submitted: October 10, 2007
- Operation: Air carrier
- Aircraft: N642BR
- Make and model: Cndair CL6002B19
- Aircraft serial: 7356
- Aircraft time: 16,374 hours, 13,914 cycles
- Engine: Ge CF343B1
- Engine time: 14,955 hours, 12,882 cycles
- System (JASC): 3250 · Landing Gear Steering System
- Part: Rvdt
- Part number: 16735109
- Part serial: 2517
- Condition: Failed
- Location: Nlg Steering
- Part time: 1,660 hours, 1,095 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

SDF TO IAH.  DURING CRUISE FLIGHT CREW RECEIVED A "STEERING INOP" CAS MESSAGE.  CREW RAN APPROPRIATE CHECKLIST AND SPOKE TO DISPATCH AND MAINTENANCE CONTROL ABOUT THE SITUATION.  IAH OPERATIONS WAS CONTACTED TO HAVE A TUG STANDING-BY NEAR THE RUNWAY IF A TOW BACK TO GATE WAS REQUIRED.  ATC WAS INFORMED OF THE SITUATION AND THE LONGEST AVAILABLE RUNWAY WAS REQUESTED, BUT THAT THERE WAS NO NEED TO DECLARE AND EMERGENCY.  ATC APPROVED RUNWAY 27 AND DECLARED AN EMERGENCY FOR THE CREW.  PASSENGERS WERE BRIEFED OF THE SITUATION.  THE AIRCRAFT LANDED WITHOUT INCIDENT AND WAS ABLE TO TAXI CLEAR OF THE RUNWAY.  THE AIRCRAFT WAS TOWED BACK TO GATE TO PREVENT ANY POSSIBLE FURTHER DAMAGE OR PROBLEMS ASSOCIATED WITH TAXING BACK TO GATE. MAINTENANCE TROUBLESHOT THE NOSE WHEEL STEERING SYSTEM AND FOUND THE LT NOSE STEERING RVDT WAS BAD.  THE RVDT WAS REPLACED AND THE STEERING SYSTEM OPS CHECKED GOOD.
